Bipolar or just plain LUPY???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

puccini914
Regular Member


Date Joined Jun 2008
Total Posts : 363
   Posted 8/20/2008 5:42 PM (GMT -7)   
Here's one for ya'll....  I was moving two weeks ago, I started a methylpred series just before so I could make it through.  Here's a little side note.. I take Darvocet for pain mostly 4 times a day.  I can't take any and I mean ANY anti-inflammatories because I end up with horrible huge hives head to toe.  So here we go, I'm flaring since the move.  Joint pain, fatigue, hair loss, small hives, I even got my first malar rash.  So this morning I woke up and felt awful, so I took 2 Darvocets instead of one, well next thing you know I'm rearranging furniture and cleaning like a madwoman.  In my mind I'm thinking, " I don't feel a thing, better get something done now before it wears off".  Looking back over my day, I realized that it could have been described as a manic episode.  I just didn't stop.  I know that some of you here have been dx with bipolar disorder, and I just started wondering if maybe the highs and lows are acually more related to extreme drive when we don't feel horrible and lows when we flare.  Just a thought I would love some imput on.  Thanks and God Bless.

Jennifer

Diagnostic Limbo: Seeing Rheumy since November 07, Taking plaquenil, Cymbalta, Flexeril,Claritin, Zantac,Ambien, vitamin D, Darvocet.

 

 


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 8/20/2008 5:49 PM (GMT -7)   
Darvocet and prednisone?? I think your highs and lows are coming out of your medication bottles.
Of cource they can also come out of your physical condition. I don't think these few episodes warrent adding another diagnosis yet (lol).
Try to remember that just because you don't feel it now doesn't mean you won't pay for it later.

puccini914
Regular Member


Date Joined Jun 2008
Total Posts : 363
   Posted 8/20/2008 6:23 PM (GMT -7)   
Oh believe me I will pay for it tomorrow, and the next day. I know these highs come from my meds, I'm just feeling a little manic today. When you look around and there is so much to do, you take advantage of a little high. I know I felt so bad this morning because the pred was wearing off. Things will be so nice once things are settled I am going to love this house. For now it's hard to see past all that has to be done.

Jennifer

Diagnostic Limbo: Seeing Rheumy since November 07, Taking plaquenil, Cymbalta, Flexeril,Claritin, Zantac,Ambien, vitamin D, Darvocet.

 

 


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 8/20/2008 6:47 PM (GMT -7)   
Hi Jennifer,

I do have some pain med that was prescribed FOUR years ago. It was a huge bottle because I told the pain management doc that my insurance would charge me the same amount whether I had one week's worth or three month's worth . . . so shocked shocked that he gave me a rx for 3 months worth!! Anyway, I found that when I take them, I WAY overdo. Now I only use them when I will NOT be in a position to overdo. I just think that when I am pain-free, I am my old self and very motivated to accomplish a good day's work.

I hope you recover quickly . . . . take it easy now!!

Blessings!

In His Grip

AlwaysRosie           "We can't control the waves, but we can learn how to surf!!"

Psalms 139

Co-Moderator - Lupus Forum

UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)

Clickable Links:  Lupus Resources    Lupous.Org   Lupus Criteria (4 of 11)   Lupus Chapter Locator


SSDore9240
Regular Member


Date Joined Aug 2008
Total Posts : 56
   Posted 8/22/2008 7:20 PM (GMT -7)   
Funny, my therapist said the same thing....dx bipolar & my reply was the same as your thought....feel good=try to get it ALLL done cause u dont know when u will feel good again

rose12
New Member


Date Joined Aug 2008
Total Posts : 2
   Posted 8/23/2008 8:37 AM (GMT -7)   
funny you mention that i have the same reaction when i take ultracet at the beggining i would get sleepy but after my body got use to it would give me the opposite effect i was wired and i took advantage and i clean up a storm but the next day i would feel it i had to stop taking it because it started giving me chest pain it would take the other pains but give chest pain it wasn't worth it

PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 8/23/2008 9:03 AM (GMT -7)   
I'm not here to diagnose anyone, but I know personally, that while I'm usually very mellow, when I flare I get more emotional. Sometimes I get upset with my DH. Surprised? Or I get depressed. When I feel good, though, I'm happy and real even tempered. My meds don't change my moods but pain and feeling bad do. That's why being able to scream and rant here help me. I have the best hubby in the entire world but those few times when he hiccups and I totally overreact, I'd rather get it out here than scream at him, which I never do.

No one ever said that having a chronic disease was easy. It's important for me to try my best to look at the positive and to what I can to help my body heal.

What you're describing is something that you should probably address with your doctor. Prednisone can cause emotional highs and lows with some people and I'd talk to my rheumy about it. If they can't help you, then keep coming here and screaming. Works for me.
Lupus, osteoarthritis, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.
cellcept, neurontin, prednisone, plaquenil, synthroid, triamterene, tramadol, actonel, tri-est, imitrex, cymbalta, tricor, acifex, multivitamin, calcium w vit D, fish oil, aspirin


puccini914
Regular Member


Date Joined Jun 2008
Total Posts : 363
   Posted 8/23/2008 12:57 PM (GMT -7)   
I know it's the meds, the preds wearing off, I'm in a lot more pain.  I wish I could take some kind of inti-inflammatory, they really do help, but it makes my hives so bad I can't stand it.  I've tried naproxen, ibuprofen, ultram, and mobic, and every time I end up with huge welts(like the ones that stretch the entire length of my thighs)  they itch like crazy, then they hurt down to the bone and then they fade to like a sunburn and as soon as ones gone another pops up somewhere else.  As long as I avoid NSAID's and take the claritin , zantac and plaquenil, the hives only peek out during my menstral cycle.  I'm really worried that the Dr's won't let me continue to take so much tylenol and narcotics, but the pain in my hands, feet and back get so bad I wouldn't be able to function at all without it.  Last night I let the pain meds wear off and was just going to tough it out until I went to bed.  Big mistake.  I hurt so bad that as soon as I got the kids to bed, I went to bed myself.  I really just don't know what to do.  I'll tell you though, those prednisone/darvocet highs are great.  LOL.  I'm so productive, I actually feel like one of those supermoms.  The only problem is that it always wears off.  I want to thank everyone for their imput and support. 

Jennifer

Diagnostic Limbo: Seeing Rheumy since November 07, Taking plaquenil, Cymbalta, Flexeril,Claritin, Zantac,Ambien, vitamin D, Darvocet.

 

 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:39 AM (GMT -7)
There are a total of 2,732,900 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
199 Guest(s), 5 Registered Member(s) are currently online.  Details
teacher2many, Sherrine, NevadaMike, fibrocushie, Traveler


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer